Hail, Todd
- When
- July 26, 12:04 PM CST
- Where
- Todd County, 5 mi W of Long Prairie
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.970, -94.974
Warm frontal boundary induced severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Warm frontal boundary induced severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 26, 5:25 AM CST, 6 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 625 AM CDT THU JUL 26 2007 .AVIATION.../12Z TAF ISSUANCE/ SHOWERS AND THUNDERSTORMS HAVE FORMED WEST OF KAXN IN STRONG MOISTURE TRANSPORT GRADIENT. ACTIVITY WILL SLIDE SLOWLY ENE THIS MORNING AS FRONTAL BOUNDARY SINKS SLOWLY SE ACROSS NW MN. BELIEVE SOME DECREASE IN THE ACTIVITY WILL OCCUR BY MID MORNING AS THE LOW LEVEL WIND FIELD WEAKENS. THUNDERSTORMS ON THE INCREASE BY THIS AFTERNOON FROM KSTC EASTWARD AND DURING THE MID TO LATE AFTERNOON FOR KMSP AND KRNH AS DIFFERENTIAL LAYER DIVERGENCE INCREASES. INDICATED GUSTY NW SFC WINDS TO 35 KNOTS WITH THE THUNDERSTORMS ALONG WITH HEAVY RAIN. SIMILAR CONDITIONS FOR KEAU BUT DURING THE EARLY EVENING. CONDITIONS IMPROVING DRAMATICALLY DURING THE LAST 6 HOURS OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 347 AM CDT THU JUL 26 2007/ DISCUSSION... FORECAST CONCERN TODAY...TIMING OF SFC FRONT AND CONVECTION. WATER VAPOR IMAGERY SHOWING CWA IN COL BETWEEN WEATHER SYSTEMS. RETROGRADING LOW OVER THE OHIO RIVER VALLEY REGION AND INCOMING SHORT WAVE OVER THE DAKOTAS WITH UPPER HEIGHTS FALLING TO THE WEST. MOSAIC RADARS SHOWING SOME ACTIVITY IN THIS COL OR SHEAR REGION OVER EASTERN SOUTH DAKOTA. LITTLE MOVEMENT INDICATED ON CELLS AT THIS TIME WITH FLOW PATTERN RATHER WEAK. THIS SHOULD CHANGE DURING THE MORNING HOWEVER...AS SHORT WAVE MOVES INTO THE AREA. OTHER ISOLATED CELLS DEVELOPING NORTHEAST METRO INTO WI...IN WAA/LAYERED THETA-E ADVECTION PATTERN. WILL HAVE TO CARRY SLGT CHC POPS OVER THE NORTHERN CWA...WITH CHANCES INCREASING INTO THE NORTHWEST CAW. MCS OVER NORTHEAST NORTH DAKOTA HAS DEPOSITED NICE OUTFLOW BOUNDARY AND WILL LIKELY BE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT TODAY. MODELS HAVE BEEN FOCUSING STRONGER FORCING INTO NORTHEAST CWA THIS AFTERNOON AND DROPS TO THE SOUTHEAST THIS EVENING. 03Z SREF INDICATES THIS AS WELL. WITH PRECIPITABLE WATER VALUES IN THE 1.8 INCH RANGE...CONVECTION WILL PRODUCE HEAVY RAINFALL...AND WILL FOCUS THIS TO THE NORTHEAST CWA THIS AFTERNOON AND TO THE EAST AND SOUTH THIS EVENING. RAINFALL RATES WILL BE HIGH 1-2 INCHES AN HOUR LIKELY. THIS COULD CAUSE PROBLEMS IN URBAN AREAS AND WILL HAVE TO BE WATCHED. AREAL COVERAGE STILL A QUESTION...SO WILL HOLD OFF ON A WATCH FOR NOW. AFTERNOON TEMPERATURES DIFFICULT AS WELL...AS WILL LIKELY SEE SOME CLOUD COVER TODAY...LIMITING READINGS A BIT. THEY DONT HAVE TO RISE TOO MUCH FORM WARM LOWS HOWEVER. WILL TRIM MAV GUIDANCE A BIT. WITH DEWPOINTS POOLING TO 70-75F AND TEMPS TOPPING OUT 90-95F IN THE SOUTH...HEAT ADVISORY CRITERIA WILL NOT BE MET. LINE OF CONVECTION/MCS SHOULD DROP SOUTHEAST DURING THE 00-06Z TIME FRAME. WILL HOLD ONTO SOME LOW CHANCE POPS AFTER 06Z EC MN AND END THEM AROUND 09Z HERE. WILL TAPER TO SLIGHT CHANCE TO THE SOUTHEAST AFTER 09Z. MAY SEE SOME SCATTERED SEVERE WIND/HAIL REPORTS IF WE GET AS UNSTABLE AS MODELS INDICATE...MAINLY TO THE EAST AND SOUTH THIS AFTERNOON AND EARLY EVENING. DRIER AND COOLER READINGS IN THE WAKE OF THE FRONT FOR FRIDAY AND INTO THE WEEKEND. CURRENT DRY TREND AFTER TODAY LOOKS GOOD...WITH GRADUAL WARMING AGAIN. 00Z ECMWF HAS NEXT FRONT MOVING INTO THE AREA LATER TUESDAY NIGHT/WED TIME FRAME AND THIS ALREADY IN THE FORECAST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 AM CDT THU JUL 26 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 413 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT... AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Minneapolis radar (KMPX), 166 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
11 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.
Rain moved across a portion of St. Paul. The radar estimate depicted one inch or less of rain in an hour. Five workers successfully evacuated the sewer pipes 150 feet below ground, but two men were unable to reach the exit to the street, and died when they were swept through the tunnel system. Their bodies were found in the Mississippi River close to the exit point of the sewer system.
Large branches and power lines down near Lake Harriet and Lake Calhoun. Waves reached two feet, where sailing schools were being held. Five sailboats were tipped, tossing 16 children and adults into the two lakes. Nobody was injured. All were wearing life jackets. Most swam back to shore, while others were picked up by other boaters.
Scattered trees down along 96th St., from Penn Ave. to Cedar Ave.
Trees down on power lines.
Trees down on power lines.
Numerous trees and power lines down in the east side of the city.
Two trees and numerous large branches down.
Few trees felled.
Few trees and power lines down.
About one dozen trees down.
Several trees down.
Six inch tree limb down near Interstate 90.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heavy Rain, Ramsey | 2007-07-26 | 23 | Male | Other | Indirect |
| Heavy Rain, Ramsey | 2007-07-26 | 34 | Male | Other | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52062, 53066, 52064, 52063, 52882, 52874, 52875, 52876, 52877, 52878, 52879, 52880, 53060, 52881.